Tramadol withdrawal diary — Totseans

Tramadol withdrawal diary

RemadERemadE Global Moderator
edited December 2011 in Man Cave
I like to test myself, and this is my latest idea. Posting from day 2 retrospectively, I'll show you what it's like to have a Tramadol addiction (physical, not mental) and hopefuly reach my end goal of not using the drug as often as I used to.

Background:
Was and still am prescribed Tramadol for Crohn's. Not even sure if it works but it's fun to take. After 4 years I realised that if I go 18 or so hours without any, I get mad headaches, shakes, sweats and everything else that goes with an opiate withdrawal. Yes, it's just like an opiate, regardless of what some may say due to it being synthetic.
Luckily there haven't been any cravings. Like I said it's not mental, it's physical. I usually take between 100 and 300mg a day depending on how I'm feeling, what's going on that day and boredom levels.
Boredom is the worst. Just ask any smoker trying to quit. Strangely enough, I don't have an addiction to Nicotine after smoking 5 or so a day for a month.

Day 1 - 10/12/2011
I'm not sure what started it, but I hadn't had any Tramadol since my lecture the day before at around 1pm. It dawned on me that "actually, I don't feel too bad!".
I was bored as shit and was sitting in my room. I didn't feel any urge to take any Tramadol and I had the look of some Stoner, giggling, feeling like I'm floating and that I'm on top of the world.

To break the boredom, halfway through watching "remember the daze" I decided to go to town to buy some soup and get out of my room. On the way down, I was just chilling to my iPod and enjoying my 5.11 gloves that offered some protection against the freezing wind.
Then I realised just how packed Town was. It was a Saturday, the Christmas season and there I was undergoing the initial fun withdrawals of Tramadol, feeling as high as a kite. No joke, from a kid who grew up in London, even this was taking the piss. Literally, a good few thousand people in a small High Street. Not fun.

I got my shit and headed back, sweating my bollocks off, and chilled for the rest of the afternoon, eating the sweets I had purchased earlier and chatting to Dfg, TDR etc on Teamspeak. After which I went to a club and took 50mg of Tramadol around 22:00hrs as I was starting to get mad headaches and an upset stomach. A combination of Crohn's and Opiate withdrawal.
Not fun.
On the way home from a freezing, ghost-like Town, I had a cigarette and thought if I should consider continuing with this. I wanted it.
I've wanted it for 3 years, after a year of abuse Tramadol had gotten to me, but here I was 4 years down the line.
Ah fuck it, I'll enjoy life and get to sleep.
And so I did.

Day 2 - 11/12/2011

Not setting an alarm, I woke up at 07:30hrs and my GOD the headache was bad. Imagine a toothache combined with debilitating stomach cramps and pangs of pain in areas of the skull you never knew existed. A crunchy neck and the sensation of chewing foil with fillings was all in my mouth.
After doing some Dutch Rosetta Stone, I am now watching "Diary of the Dead" and popped 50mg Tramadol and 5mg valium to see me through the day.

Most of the day was spent indoors. However I did go to the Library twice (once as it was closed and I was too confused to check the time) to return a book overdue by a day. Every little noise was migrane-inducing and I felt like I had the flu.
Once I got back, I just chilled in my room, put on some Carl Sagan and watched "Cosmos". Played a bit of Skyrim at 18:00hrs and this is where the euphoria kicked in. Literally, as I was watching "Cosmos", I realised it felt as though I had either shot some Heroin or was constantly climaxing.
Very odd, but the seretonin is rebalancing in my head. The headacheyness was treated with 2 x 30mg codeine throughout the day.
I went to a mates place a few doors down who is on my course and smoked some Amnesia Haze with him his friend grew and I could only handle half a spliff as it was so intense.
The rest of the night was spent in a giggling wreck at how Sir Patrick Moore said "So are you a Uranus orbiter?".

Comments

  • Darth BeaverDarth Beaver Meine Ehre heißt Treue
    edited December 2011
    Keep up the fight bro.
  • RemadERemadE Global Moderator
    edited December 2011
    Updated Day 2, and now for

    Day 3 - 12/12/2011

    Woke up bang on 07:30 with no alarm and came onto &T. So far only a twinge of a headache (I usually call it a Jamaican hangover where you still wake up somewhat stoned). Euphoric rushes still there. I suppose it's the outcome of not absorbing as much seretonin as you should over 4 years. Music is amazing and it feels like my sense of life, smell, purpose and richness is returning. It's odd as DKR was losing it, I feel like I'm gaining it. Shifting positions. I need a shower, too, as I still hum of ganja - which is odd as Peter Tosh just came on iTunes.
    Today just got a lot better. I still didn't feel as physically sick as I was yesterday or the day before, and my mind was being overflowed with seretonin now. I was having full-on brain orgasms, body shakes and found it hard not to drool while looking aimlessly at a screen or a tree. Even the slightest hint of a music beat would cause insane shivers to go down my spine. I cannot stress just how much I wanted to dance and let the world know it feels as though I am out of a coma and I feel 21 - not 16, when this all began.
    Had about 90mg codeine today for headaches, so 3 x 30mg and felt damn good. Stayed up till 1:30am playing Skyrim and totally forgot the time.
  • RemadERemadE Global Moderator
    edited December 2011
    Day 4 - 13/12/2011

    I feel the worst is over. 9am lecture today and need to pop into town after. Only a slight bit of a headache and really floaty physically. Not had any Tramadol since about 2pm on Day 2 (at least). Feels good, and can't wait to sit in my lecture with awesome orgasm-like convulsions and trying to keep them under wraps.
    Ohmigah! Is this real life?
  • DisguisedRebelDisguisedRebel Semo-Regulars
    edited December 2011
    I know im new here, and i dont have much respect, but if theres one thing i know, its opiate withdrawl. Ive been to prison over my heroin use (been clean going on a year now) and have been using opiates since i was 16 (i am now 22)

    I completely agree that your in opiate withdrawal, however, your not in bad opiate withdrawal. Your on pretty much the weakest opiate painkiller available. They even hand it out in the psych ward if you go in trying to get off real opiates, and in jail for toothaches.

    hmm...tramadol is to heroin what a non alcoholic beer is to everclear...get what im saying.

    I suggest you get off it now, while still realtively easy, and since you know you like opiates, i suggest staying away from the harder stuff.

    good luck to you man

    BTW i was an old member of zoklet and RE, so im not completely new ;)

    PS: it could also be an SSRI type withdrawal, since tramadol releases serotonin
  • chippychippy <b style="color:pink;">Global Moderator</b>
    edited December 2011
    We respect everyone here unless you give us reason not to. You seem a decent poster from what I've seen so far, so welcome. Do an introduction thread dude.
  • RemadERemadE Global Moderator
    edited December 2011
    Yeah it's the Seretonin that I think is the biggest kick. The headaches are the worst thing and I realise Tramadol isn't the biggest hitting painkiller. However as it's been taken every day for years, I think it's played around with the SSRI in my head.

    And no worries about respect. Contribute and that's all, brah :) sounds like you have a few tales to tell.
  • RemadERemadE Global Moderator
    edited December 2011
    In response to TDR's reply before the server move:
    So bro if you are kicking to light weight shit like Tramadol now please stay your course as the heavy weight shit is pure hell to kick even when you don't want to get high from it.

    That's pretty harrowing, imagining a guy I see as prety much invincible going down like that. Don't you worry - I don't get recreational happiness from any other opiates. I can so far go 3 days without taking them purely as the Crohn's pain is manageable.
    If anything, it's the seretonin that gets to me. Same with when I stopped Citalopram and Fluoxetine. I also found out that people who have Borderline (as I have had for a while and only learnt the other day) are usually very sensitive to medication. It's called borderline, as it's borderline psychotic - so you can imagine the fuckup effect seretonin can have on me.

    I liked the hospital giving you a guide on stepping down with the painkillers. It seems where I am, that nobody knows what the hell is bad about any sort of drug with potential recreational effects. They do steal your life, as I feel like I've had a veil over my face and my body has been in a glass bubble for 5 years. Just turned me into a zombie of myself and I hated it. That was enough to make me stop, and remain that way :)
  • Darth BeaverDarth Beaver Meine Ehre heißt Treue
    edited December 2011
    Wow, my post got lost in the move. That took me like 20 minutes too. OH well.
  • AnonymousAnonymous Regular
    edited December 2011
    Best of luck
  • ModzillaModzilla New Arrival
    edited December 2011
    Wow, my post got lost in the move. That took me like 20 minutes too. OH well.

    Ditto! Looks like quite a lot was lost in the move!

    Hopefully RemadE got to read 'em before the downtime.
  • RemadERemadE Global Moderator
    edited December 2011
    Don't worry - I read them :) currently got crazy pain from the last of the Wisdom Teeth. I couldn't have any more codeine/paracetamol so took 50mg Tramadol.

    Never again will I touch that shit. Worst headache ever and crazy nausea.
Sign In or Register to comment.